Alert archive / Georgia / Special Weather Statements in 2013
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 26, 2013, 4:16 PM EDT for Taliaferro County, Wilkes County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2013, 4:16 PM EDT (20:16 UTC)
- Expired
- Jul 26, 2013, 5:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
Counties Taliaferro County, GA, Wilkes County, GA
The radar
The Robins AFB radar (KJGX), 119 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 924 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
956
WWUS82 KFFC 262016
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT FRI JUL 26 2013
GAZ039-050-051-062-262100-
416 PM EDT FRI JUL 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WILKES...
WARREN...TALIAFERRO AND GREENE COUNTIES UNTIL 500 PM EDT...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CENTERVILLE TO SHARON...MOVING EAST AT 5
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WILKES...WARREN...TALIAFERRO AND GREENE COUNTIES THROUGH 500
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BARNETT...
CARTERS GROVE...LYNEVILLE...ALEXANDER STEPHENS PARK...
CRAWFORDVILLE...DANIEL SPRINGS...SHARON...CENTERVILLE...SANDY
CROSS...TYRONE...RAYLE...RAYTOWN...LUNDBERG...CELESTE AND ROCKY CREEK
FIRE DEPT.. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3345 8279 3361 8300 3370 8303 3369 8300
3373 8295 3378 8299 3387 8292 3389 8281
3363 8261 3360 8264 3348 8260
TIME...MOT...LOC 2016Z 258DEG 4KT 3378 8295 3363 8289
3353 8276
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:51 PM EDT, 25 minutes earlier.
Area forecast discussion, Jul 26, 3:51 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 351 PM EDT FRI JUL 26 2013 .SHORT TERM /TONIGHT THROUGH SATURDAY/... CURRENT RADARS SHOW ISOLATED TO SCATTERED TSTMS GENERALLY EAST OF A LINE FROM ELLIJAY THROUGH ATLANTA TO BUENA VISTA. THE TSTMS WERE MOVING NNE AT 5 KTS. OUTFLOW BOUNDARIES FROM THE TSTMS MAY TRIGGER ADDITIONAL STORMS BEFORE DIMINISHING BY SUNSET. EXPECT THE AIRMASS OVER GA TO STABILIZE DURING THE NIGHT WITH PATCHY FOG DEVELOPING BY MIDNIGHT AND CONTINUING THROUGH THE EARLY MORNING HOURS ON SATURDAY. THE NAM/GFS MODELS REMAIN IN AGREEMENT WITH A STRONGER BUT WEAKENING UPPER TROUGH MOVING TO GA ON SATURDAY WITH AN ASSOCIATED WEAK COLD FRONT MOVING THROUGH THE TN RIVER VALLEY TO NW GA LATE. ONCE AGAIN THE MAV MOS POPS SEEM LOW AND AM FAVORING THE HIGHER MET MOS POPS ACROSS THE AREA WITH THE BEST CHANCES ACROSS NORTH AND WEST CENTRAL GA FOR NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS. FORECAST TEMPERATURES RUNNING NEAR NORMAL TONIGHT AND SLIGHTLY BELOW NORMAL FOR SATURDAY. OVERALL CONFIDENCE IS MEDIUM. 16 .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... UPPER SHORT WAVE MOVING THROUGH CENTRAL/SOUTH GA SATURDAY NIGHT AND CONTINUING A SOUTHWARD DRIFT ON SUNDAY. HAVE KEPT A DIMINISHING TREND FOR POPS ACROSS THE NORTHWEST DURING THAT TIME FRAME WITH SOMEWHAT HIGHER POPS FOR CENTRAL. WE REMAIN IN A NORTHWEST FLOW ALOFT THROUGH THE PERIOD AND UNDER THE INFLUENCE OF A COUPLE OF UPPER IMPULSES WITH SHORT BREAKS IN BETWEEN. A DIURNAL PATTERN STILL LOOKS REASONABLE AND HAVE MADE NO CHANGES TO THE REMAINDER OF THE LONG TERM. PREVIOUS DISCUSSION IS INCLUDED BELOW. 41 && .PREVIOUS... LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... LONG TERM BEGINS WITH THE TAIL END OF A SHORTWAVE CONTINUING TO MOVE THROUGH THE CWA SATURDAY NIGHT SO STILL EXPECT ABOVE NORMAL POPS...ALTHOUGH MAY BE A BIT OF A DECREASE COMPARED TO SATURDAY GIVEN THE LOSS OF DAYTIME HEATING AND LOSS OF THE STRONGER INFLUENCE OF THE SHORTWAVE. JUST AS IN THE SHORT TERM...GUIDANCE POPS SEEM TOO LOW /ESPECIALLY THE MAV POPS/...SO HAVE GONE ABOVE GUIDANCE FOR THE MOST PART. DESPITE THE SHORTWAVE PUSHING EAST OF GEORGIA ON SUNDAY...A WEAK SURFACE TROUGH IS STILL STRETCHED ACROSS CENTRAL GEORGIA AND THIS WILL HELP TO ENHANCE POPS ACROSS THAT AREA FOR THE SECOND HALF OF THE WEEKEND. WITH SFC HIGH PRESSURE BUILDING INTO NORTH GEORGIA ON SUNDAY...MODELS ARE DRYING OUT NORTHWEST GEORGIA BUT WITH WEAK NORTHWEST FLOW AND IT BEING SUMMERTIME...NOT WILLING TO GO DRY WITH THE FORECAST ACROSS THAT AREA. AFTER THIS...NEXT MAIN SYSTEM TO AFFECT THE CWA WILL BE A SHORTWAVE EXPECTED IN THE MID-WEEK TIME FRAME. 00Z ECMWF IS SLIGHTLY SLOWER THAN THE PREVIOUS RUN AND THUS IS IN BETTER AGREEMENT WITH THE 00Z GFS. WITH BETTER AGREEMENT IN THE MODELS...HAVE SHOWN THE BETTER PRECIP CHANCES ASSOCIATED WITH THE SHORTWAVE WEDNESDAY AND THURSDAY. MODEL BLEND FOR TEMPERATURES SEEMS REASONABLE. FOR THE MOST PART HIGH TEMPS SHOULD BE IN THE 80S AND ARE FORECAST TO BE A FEW DEGREES BELOW CLIMATOLOGY. 11 AVIATION... 18Z UPDATE... A FEW AREAS HAVE LINGERING MVFR CIGS DUE TO IFR CIGS EARLIER AND A SLOWER WARMUP. ISOLATED TSTMS BEGAN TO DEVELOP AROUND 15Z AND CONTINUE TO GRADUALLY INCREASE IN AREAL COVERAGE. HAVE FORECAST VCSH AT MOST TAF SITES FOR THE AFTERNOON EXCEPT ATL WHERE A TSTM WAS ALREADY JUST EAST OF THE AIRFIELD MOVING SLOWLY NORTH. OTHER TAF LOCATIONS MAY EXPERIENCE SOMETHING SIMILAR SO WILL AMD ACCORDINGLY. A LIGHT SE-S FLOW SHOULD PREVAIL THROUGH TONIGHT. A MORE ORGANIZED UPPER LEVEL DISTURBANCE IN ADVANCE OF A COLD FRONT WILL MOVE SOUTHEAST INTO NORTH AND CENTRAL GA BY SATURDAY AFTERNOON WITH SCATTERED TO NUMEROUS TSTMS. A SW WIND OF 5-10 KTS CAN BE EXPECTED BY 16Z ON SATURDAY. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON ALL ELEMENTS. 16 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 85 70 87 / 20 50 30 30 ATLANTA 71 85 70 85 / 10 50 30 30 BLAIRSVILLE 66 80 63 81 / 30 70 30 30 CARTERSVILLE 69 85 66 86 / 10 50 30 20 COLUMBUS 71 88 72 89 / 10 50 30 40 GAINESVILLE 70 83 69 85 / 20 60 30 30 MACON 71 89 70 90 / 10 50 40 40 ROME 68 84 66 85 / 10 50 30 20 PEACHTREE CITY 68 86 69 86 / 5 50 30 30 VIDALIA 71 88 72 90 / 20 40 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...16 LONG TERM....41 AVIATION...16
Hazardous weather outlook, Jul 26, 4:33 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 433 AM EDT FRI JUL 26 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 433 AM EDT FRI JUL 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... A FEW STRONG STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS EASTERN GEORGIA. WEATHER HAZARDS EXPECTED... THE MAIN THREAT WILL BE WIND GUSTS TO 50 MPH. SMALL HAIL AND OCCASIONAL LIGHTNING WILL ALSO BE POSSIBLE. DISCUSSION... DAYTIME HEATING WILL ALLOW FOR ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON. THE BETTER CHANCE OF THUNDERSTORMS WILL GENERALLY BE ACROSS EASTERN GEORGIA WHERE A WEAK DISTURBANCE MAY HELP ENHANCE CONVECTION. THIS IS ALSO THE AREA THAT HAS A BETTER CHANCE OF A STRONGER STORM. THE MOST LIKELY TIMING FOR THE THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING. AFTER MIDNIGHT...WITH A DECREASE IN INSTABILITY...THE THUNDERSTORMS SHOULD TRANSITION TO SHOWERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... DISCUSSION... AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE AREA ON SATURDAY...HELPING TO INCREASE SHOWER AND THUNDERSTORM CHANCES. A FEW STORMS WITH THIS SYSTEM COULD BECOME STRONG AND THE MAIN THREAT WILL BE WIND. A CHANCE OF THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THURSDAY HOWEVER CHANCES WILL BE SLIGHTLY HIGHER ON WEDNESDAY AND THURSDAY AS ANOTHER UPPER LEVEL DISTURBANCE AFFECTS GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 26, 2:07 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
207 PM EDT FRI JUL 26 2013
GAZ015-016-261900-
207 PM EDT FRI JUL 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE AND LUMPKIN
COUNTIES UNTIL 300 PM EDT...
AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER CAMP COLEMAN LAKE THE THUNDERSTORM WAS NEARLY
STATIONARY. DOPPLER RADAR HAS INDICATED THAT 1 TO 2 INCHES OF RAIN
HAS FALLEN OVER THE AREA OVER THE LAST HOUR.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITE AND LUMPKIN COUNTIES...INCLUDING AREAS AROUND QUALATCHEE
LAKE...TURNERS CORNER...UNICOI STATE PARK...ANNA RUBY FALLS AND
HELEN. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3476 8366 3461 8376 3462 8386 3466 8392
3473 8388 3473 8383 3478 8383 3478 8377
TIME...MOT...LOC 1806Z 198DEG 2KT 3468 8386Special weather statement, Jul 26, 3:27 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
327 PM EDT FRI JUL 26 2013
GAZ058-262015-
327 PM EDT FRI JUL 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN BUTTS COUNTY
UNTIL 415 PM EDT...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MCKIBBEN...MOVING EAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
BUTTS COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE MCKIBBEN...JENKINSBURG...INDIAN SPRINGS STATE PARK...
JACKSON...FLOVILLA...STARK AND WORTHVILLE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3340 8390 3337 8386 3334 8386 3333 8384
3327 8383 3325 8381 3323 8382 3320 8401
3320 8409 3327 8411 3329 8409 3330 8410
TIME...MOT...LOC 1927Z 252DEG 14KT 3327 8401Special weather statement, Jul 26, 3:48 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EDT FRI JUL 26 2013
GAZ048-058-059-262030-
348 PM EDT FRI JUL 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN NEWTON...BUTTS
AND JASPER COUNTIES UNTIL 430 PM EDT...
AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WORTHVILLE...MOVING EAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
NEWTON...BUTTS AND JASPER COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE FINCHERVILLE...WORTHVILLE...TURTLE
COVE...STEWART...NORTH ALCOVY...CALVIN...EUDORA...MONTICELLO...
STARRSVILLE AND MANSFIELD. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
&&
LAT...LON 3338 8399 3340 8398 3341 8398 3359 8375
3331 8358 3325 8381 3340 8390 3336 8399
TIME...MOT...LOC 1949Z 249DEG 11KT 3338 8392Special weather statement, Jul 26, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT FRI JUL 26 2013
GAZ039-050-051-062-262100-
416 PM EDT FRI JUL 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WILKES...
WARREN...TALIAFERRO AND GREENE COUNTIES UNTIL 500 PM EDT...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CENTERVILLE TO SHARON...MOVING EAST AT 5
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WILKES...WARREN...TALIAFERRO AND GREENE COUNTIES THROUGH 500
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BARNETT...
CARTERS GROVE...LYNEVILLE...ALEXANDER STEPHENS PARK...
CRAWFORDVILLE...DANIEL SPRINGS...SHARON...CENTERVILLE...SANDY
CROSS...TYRONE...RAYLE...RAYTOWN...LUNDBERG...CELESTE AND ROCKY CREEK
FIRE DEPT.. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3345 8279 3361 8300 3370 8303 3369 8300
3373 8295 3378 8299 3387 8292 3389 8281
3363 8261 3360 8264 3348 8260
TIME...MOT...LOC 2016Z 258DEG 4KT 3378 8295 3363 8289
3353 8276The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:07 PM EDT | Special Weather Statement | FFC | White | 53 min |
| Jul 26, 3:27 PM EDT | Special Weather Statement | FFC | Butts | 48 min |
| Jul 26, 3:48 PM EDT | Special Weather Statement | FFC | Jasper | 42 min |
| Jul 26, 4:45 PM EDT | Special Weather Statement | FFC | Dooly | 45 min |
| Jul 26, 5:00 PM EDT | Special Weather Statement | FFC | Clayton | 60 min |
| Jul 26, 5:31 PM EDT | Special Weather Statement | FFC | Oconee | 44 min |
| Jul 26, 6:03 PM EDT | Special Weather Statement | FFC | Lumpkin | 27 min |
| Jul 26, 6:23 PM EDT | Special Weather Statement | FFC | Greene | 37 min |
| Jul 26, 6:36 PM EDT | Special Weather Statement | FFC | Hancock | 24 min |
| Jul 26, 7:00 PM EDT | Special Weather Statement | FFC | Telfair | 45 min |
| Jul 26, 7:26 PM EDT | Special Weather Statement | FFC | Hall | 34 min |
Nearby
Special Weather Statements in Georgia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.